MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Stenosis (2263); Discomfort (2330); Prolapse (2475); Hematuria (2558); Dyspareunia (4505)
Date of Event 11/28/2006
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a lynx suprapubic mid-urethral sling system device was implanted into the patient during a lynx sling procedure performed on (b)(6) 2006, for the treatment of stress urinary incontinence.Physical exam revealed marked bladder neck hypermobility with leakage, with repetitive coughing.Patient noted that she developed dysuria just prior to menstrual period and following sexual activity.On (b)(6) 2021, the patient underwent lynx sling removal, urethral lysis, anterior colporrhaphy, abdominal paravaginal and removal of abdominal mesh due to vaginal pain, pelvic pain, chronic urinary tract infections, pain with coitus, urinary stricture and infected sling.This was a very difficult surgery due to the urethral scarring and infected sling.The previous lynx sling was identified to be infected with a foul smell.The mesh was incised in the midline and dissected the left and right free.A urethral lysis was performed with sharp dissection to further free the urethra and scar tissue on the left and on the right.The sling on the left and right were freed from the underlying tissues and bladder wall and dissected laterally into the retropubic space as far as possible.The entire lynx sling was removed.The patient tolerated the procedure well and was transferred to the recovery room in excellent condition.
 
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2006, implant date, as no event date was reported.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The explant surgeon is: dr.(b)(6).(b)(6) clinic tower.Block h6: the following imdrf patient codes capture the reportable events of: e2330: pain, e1310: infection, urinary tract, e1405: dyspareunia - pain with coitus, e2337: stenosis, non-vascular - urinary stricture, e1906: infection, e1715: scar tissue (cicatrix), e2311: discomfort, e1302: hematuria.The following imdrf impact codes capture the reportable events of: f1903: device explantation - entire sling was removed, f1901: additional surgery - urethral lysis.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17547484
Report Number3005099803-2023-04238
Device Sequence Number20567713
Product Code OTN
UDI-Device Identifier08714729718949
UDI-Public08714729718949
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068503000
Device Catalogue Number850-300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale